MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+2,5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+2,5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6570-0-536
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A patient presented with an infected total hip replacement.Original surgery done in 2010, exact date unknown.The staff contacted the hospital to obtain patient records; the hospital didn¿t get back to them.Patient required hip washout for infection & hospital had to proceed without knowing exactly what implants in situ.Dr texted me to ask what taper a restoration modular stem was.I replied with the taper and compatible heads, reminding him that if he needed a ceramic head for a revision scenario, then it had to be a ceramic with a metal v40 sleeve.I asked where he was and when he needed it., he said patient was asleep on table and that they may have to just re-use existing head if they didn¿t have what they needed on shelf.I advised that they did indeed have the l-fit v40 heads if he needed them urgently.He said he wasn¿t sure if stem was a competitor or res-mod and would update.He then called and said it was a res-mod and that he was going to get an l-fit head from nsp, he sent me an image of the box of implant (36+5mm l-fit) used; the lot number was obscured by a sticker.He also sent an image of explanted femoral head from patient, item and lot number not visible.The explanted ceramic 36+2.5 head was disposed in theatre due to the infection and bio-hazardous risk.Some reason for revision was due to infection.Dr also asked if i recognised the codes on the acetabulum.I said that it was not stryker, but it looked similar to a competitor and that he may be best advised to check with them.He did and it was indeed a competitor acetabular component.Washout procedure completed successfully and without delay.At this stage, no further information is available.I was not in attendance at the case, nor was any other stryker staff member.This was an out of hours case trauma case, where we had no notice until i received the initial text message.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a ceramic head was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: conclusion/assessment: no medical records for this patient were provide for review.No labels or sequential x-rays were provided for review.No pathology reports with specific examination of the implants retrieved were provided for review.Through the pi report alone it appears that the patient had an infected hip that went to the or for a washout.A call was made to the vendor to try to confirm and identify implants.It appeared that the hip implant was a restoration modular style.And a new stryker head was implanted.The acetabular component was not clearly identified.The specific implants could not be determined based on the materials that were provided for review.The outcome of the procedure and patient course were not provided for review.Event confirmation: a revision style procedure can be confirmed from the pi report and from intraoperative x-rays (although the x-rays were undated and unlabeled).The manufacturers of the implanted components cannot be determined from the materials provided.Root cause: the root cause for the asserted revision would be infection.The need for a head exchange would be infection.The implants cannot be confirmed from the data provided.-product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient had a revision due to infection.A review of the provided medical records by a clinical consultant indicated: conclusion/assessment: no medical records for this patient were provided for review.No labels or sequential x-rays were provided for review.No pathology reports with specific examination of the implants retrieved were provided for review.Through the pi report alone it appears that the patient had an infected hip that went to the or for a washout.A call was made to the vendor to try to confirm and identify implants.It appeared that the hip implant was a restoration modular style.And a new stryker head was implanted.The acetabular component was not clearly identified.The specific implants could not be determined based on the materials that were provided for review.The outcome of the procedure and patient course were not provided for review.Event confirmation: a revision style procedure can be confirmed from the pi report and from intraoperative x-rays (although the x-rays were undated and unlabeled).The manufacturers of the implanted components cannot be determined from the materials provided.Root cause: the root cause for the asserted revision would be infection.The need for a head exchange would be infection.The implants cannot be confirmed from the data provided.Furthermore, all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
DELTA V-40 CERAMIC HEAD 36/+2,5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23478991
Report Number0002249697-2025-01306
Device Sequence Number10487787
Product Code LZO
UDI-Device Identifier04546540608574
UDI-Public04546540608574
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K052718
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6570-0-536
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/12/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown